Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2016, 8:03 PM EDT for 10 counties in North Carolina. It was in force for 72 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:03 PM EDT (00:03 UTC)
- Expired
- Jul 8, 2016, 9:15 PM EDT
- In force
- 72 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:25 PM EDT | TSTM WND DMG | Tarboro, NC | EDGECOMBE COUNTY 911 REPORTS NUMEROUS TREES DOWN ACROSS THE COUNTY. |
| Jul 8, 8:50 PM EDT | TSTM WND DMG | 2 Ene Flowers, NC | JOHNSTON COUNTY 911 REPORTS SEVERAL TREES DOWN IN THE ROAD ALONG AND NEAR HWY 42 EAST OF CLAYTON. |
| Jul 8, 9:05 PM EDT | HAIL 1 | 3 Nnw Goldsboro, NC | HAIL OF AT LEAST QUARTER SIZED OBSERVED ON I-795. |
| Jul 8, 9:11 PM EDT | TSTM WND DMG | Fremont, NC | OFFICERS REPORTED SEVERAL TREES DOWN IN THE FREMONT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WUUS52 KRAH 090003
SVRRAH
NCC037-063-065-069-083-101-127-183-191-195-090115-
/O.NEW.KRAH.SV.W.0189.160709T0003Z-160709T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 803 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF RICH SQUARE TO NEAR NASHVILLE
TO NEAR DURHAM...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...ROCKY MOUNT...CHAPEL HILL...GOLDSBORO...
ROANOKE RAPIDS...TARBORO...SMITHFIELD AND NASHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3580 7747 3557 7782 3535 7782 3545 7839
3567 7897 3586 7902 3604 7898 3602 7855
3604 7809 3644 7762 3640 7755 3632 7757
3632 7744 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0003Z 303DEG 51KT 3632 7739 3592 7797 3593 7894
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
482
WWUS52 KRAH 090034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT FRI JUL 8 2016
NCC069-090043-
/O.CAN.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
FRANKLIN NC-
834 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3557 7782 3535 7782
3545 7839 3567 7897 3586 7902 3602 7898
3594 7852 3582 7825 3595 7803 3598 7784
3632 7757 3632 7744 3621 7738 3611 7723
TIME...MOT...LOC 0033Z 290DEG 38KT 3624 7724 3574 7790 3585 7878
$$
NCC037-063-065-083-101-127-183-191-195-090115-
/O.CON.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
WAYNE NC-CHATHAM NC-JOHNSTON NC-WAKE NC-HALIFAX NC-WILSON NC-
DURHAM NC-NASH NC-EDGECOMBE NC-
834 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN WAYNE...NORTHEASTERN CHATHAM...JOHNSTON...WAKE...
SOUTHEASTERN HALIFAX...WILSON...SOUTHERN DURHAM...SOUTHERN NASH AND
EDGECOMBE COUNTIES...
AT 833 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROXOBEL TO WILSON TO RDU INTERNATIONAL...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...ROCKY MOUNT...CHAPEL HILL...GOLDSBORO...
TARBORO...SMITHFIELD...NASHVILLE AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3557 7782 3535 7782
3545 7839 3567 7897 3586 7902 3602 7898
3594 7852 3582 7825 3595 7803 3598 7784
3632 7757 3632 7744 3621 7738 3611 7723
TIME...MOT...LOC 0033Z 290DEG 38KT 3624 7724 3574 7790 3585 7878
HAIL...<.75IN
WIND...60MPH
$$
77834
WWUS52 KRAH 090049
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT FRI JUL 8 2016
NCC037-063-183-090056-
/O.CAN.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
CHATHAM NC-WAKE NC-DURHAM NC-
849 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM...WAKE
AND SOUTHERN DURHAM COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER, A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF CHATHAM UNTIL
10 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3557 7782 3535 7782
3545 7839 3555 7866 3571 7847 3590 7801
3621 7738 3611 7723
TIME...MOT...LOC 0046Z 303DEG 51KT 3614 7705 3564 7771 3575 7859
$$
NCC065-083-101-127-191-195-090115-
/O.CON.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
WAYNE NC-JOHNSTON NC-HALIFAX NC-WILSON NC-NASH NC-EDGECOMBE NC-
849 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN WAYNE...JOHNSTON...SOUTHEASTERN HALIFAX...WILSON...
SOUTHERN NASH AND EDGECOMBE COUNTIES...
AT 846 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF AULANDER TO 7 MILES NORTHWEST OF
FARMVILLE TO NEAR GARNER...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...SMITHFIELD...WILSON...CLAYTON...
SCOTLAND NECK...ELM CITY...FREMONT AND BAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3557 7782 3535 7782
3545 7839 3555 7866 3571 7847 3590 7801
3621 7738 3611 7723
TIME...MOT...LOC 0046Z 303DEG 51KT 3614 7705 3564 7771 3575 7859
HAIL...<.75IN
WIND...60MPH
$$
77466
WWUS52 KRAH 090101
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT FRI JUL 8 2016
NCC065-083-127-090110-
/O.CAN.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
HALIFAX NC-NASH NC-EDGECOMBE NC-
901 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX...
SOUTHERN NASH AND EDGECOMBE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3543 7783 3542 7782 3535 7782
3545 7839 3550 7852 3568 7843 3577 7825
3573 7821 3576 7787 3573 7772 3568 7766
TIME...MOT...LOC 0100Z 301DEG 48KT 3551 7781 3563 7834
$$
NCC101-191-195-090115-
/O.CON.KRAH.SV.W.0189.000000T0000Z-160709T0115Z/
WAYNE NC-JOHNSTON NC-WILSON NC-
901 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN WAYNE...NORTHEASTERN JOHNSTON AND WILSON COUNTIES...
AT 900 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF SNOW HILL TO 6 MILES EAST OF
CLAYTON...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...WILSON...CLAYTON...FREMONT...MICRO...
SELMA...PINE LEVEL...KENLY AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3543 7783 3542 7782 3535 7782
3545 7839 3550 7852 3568 7843 3577 7825
3573 7821 3576 7787 3573 7772 3568 7766
TIME...MOT...LOC 0100Z 301DEG 48KT 3551 7781 3563 7834
HAIL...1.00IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 3:25 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 325 PM EDT FRI JUL 8 2016 .SYNOPSIS... A series of upper disturbances aloft in combination with a hot and buoyant air mass will cause periods of scattered convection across central NC through Monday. && .NEAR TERM /TONIGHT/... As of 255 PM Friday... Little change to earlier thinking. Strong heating has resulted in DCAPE 1200-1400 J/kg across the region. With additional heating, values as high as 1500 possible across the south and east. Aloft, mid level lapse rates around 7 deg C/km being realized, uncharacteristic for this time of year. The buoyancy attributed to the strong heating and the cool pool aloft will support the development of scattered strong/severe storms late this afternoon in the nw piedmont, and this evening across the remainder of central NC. Expect storm structure to start out as multi-cellular but increasing effective shear to near 30kts by 00Z suggest the potential for storms to organize into broken lines with bowing segments and attendant wind damage. The conditions suggest that there is a good chance for numerous reports of wind gusts between 50-60 mph and would not be surprised if a spot or two reported a wind gusts of 65 mph or higher. In addition, enough instability resides aloft to suggest that the storms will produce an excessive amount of lightning. Finally, the strongest cells may also be accompanied by hail the size of quarters or ping pong balls. Current indications are that the severe weather threat will be greatest in the piedmont between 21z-01z, and in the coastal plain and sandhills between 23z-03z. Should see an overall decrease in storm coverage and intensity after 04z. Expect skies to become mostly clear overnight with min temps in the 70-75 degree range. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 325 PM Friday... Central NC will be on the subsidence side of the departing MCV Saturday morning. This should inhibit any convective development. By afternoon, strong heating will aid to destabilize the atmosphere with the best instability projected to lie across our far southern and eastern counties. Thus, expect isolated-scattered storms to development after 19z, though mainly confined to areas south of highway 64 and east of I-95. Cannot rule out the potential for an isolated wind gusts but lack of significant instability and effective bulk shear on the order of 20-25kts should limit the severe potential. Most locations will experience plenty of sun which will warm temps back into the low-mid 90s, with a spot or two in the southern coastal plain and sandhills possibly reaching the upper 90s. Afternoon heat indices projected to be in the upper 90s across the nw to 101-104 degrees over the southern and se counties. Bulk of t- storm activity will dissipate with loss of heating. A weak sfc front will drift swd overnight into our region. At this time forcing appears too weak to support any shower/storm development. Min temps in the 70-75 degree range. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 255 PM Friday... A front is progged to make its way south through central NC late Saturday night into early Sunday morning. It is then expected to stall in the vicinity of the NC/SC border. Models have come in slightly drier on Sunday as the front sinks south of the region, with only the extreme southern portions of the forecast area seeing a slight chance of precip. Temps will be slightly cooler behind the front, with highs ranging from near 90 degrees across the north to low 90s further south. The front will meander near the region through the early part of the week and therefore precip chances should increase (closer to climo) as disturbances may track along the stalled front. Then, there is some disagreement with regards to an upper disturbance/low slowly tracking towards the region from the west for the middle of the week. There are also indications of a short wave ridge expanding east over the Atlantic coast by the middle of the week. Given the uncertainty, will trend towards climo with regards to precip chances. Temps will also be close to normal, with highs in the low to mid 90s and overnight lows in the low to mid 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1250 PM Friday... VFR conditions should prevail across central NC through 00Z Sunday, except near scattered convection where MVFR ceilings and MVFR/IFR visibilities may occur. Scattered convection expected to erupt over the piedmont after 20Z, and traverse east-se into the coastal plain and sandhills by early evening. In vicinity of the stronger storms, sfc wind gusts 45-60kts possible along with hail a half inch to one inch in diameter. The convective threat should diminish by 04Z. VFR conditions expected to occur through Sunday night with scattered afternoon-early evening convection probable. The probability of afternoon convection may increase Monday-Wednesday. In addition, may see the occurrence of early morning fog/low clouds by Monday morning and associated ifr ceilings and visibility. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRD AVIATION...WSS
Hazardous weather outlook, Jul 8, 6:22 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EDT FRI JUL 8 2016 NCZ007>011-021>028-038>041-043-073-074-076-083-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-LEE-ANSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING EAST WITH TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ042-075-077-078-084>086-088-089-092230- JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD- TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT THEN SPREADING EAST WITH TIME. AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR BETWEEN 1 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 8, 7:15 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 4 NNW RED OAK 36.09N 77.93W
07/08/2016 NASH NC 911 CALL CENTER
TWO TREES BLOWN DOWN.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 7:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 5 NW OXFORD 36.37N 78.65W
07/08/2016 GRANVILLE NC 911 CALL CENTER
TREES DOWN ON LITTLE MOUNTAIN CREEK RD AND
HWY 96/SUNSET RD.
&&
KDSLocal storm report, Jul 8, 7:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 3 NNW COLFAX 36.16N 80.05W
07/08/2016 FORSYTH NC 911 CALL CENTER
TREE DOWN AT BETHEL CHURCH RD AND DURANGO
DR. SEVERAL OTHER TREES REPORTED DOWN ACROSS
THE COUNTY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 7:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
751 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 3 NE WINSTON-SALEM 36.13N 80.22W
07/08/2016 M46 MPH FORSYTH NC ASOS
ASOS STATION SMITH REYNOLDS AIRPORT /INT/.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jul 8, 7:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT FRI JUL 8 2016
NCZ042-043-078-090045-
JOHNSTON NC-WILSON NC-WAYNE NC-
757 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
JOHNSTON...SOUTHWESTERN WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL
845 PM EDT...
AT 756 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...FREMONT...MICRO...SELMA...PINE LEVEL...
KENLY...PRINCETON...LUCAMA AND PIKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3533 7801 3559 7843 3578 7826 3577 7824
3575 7823 3575 7822 3574 7822 3573 7821
3573 7819 3574 7818 3557 7782 3554 7782
TIME...MOT...LOC 2356Z 309DEG 30KT 3561 7823
77Special weather statement, Jul 8, 8:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUL 8 2016
NCZ088-089-090115-
CUMBERLAND-SAMPSON-
803 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SAMPSON COUNTIES UNTIL 915 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF JEROME...OR 9 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3479 7844 3485 7850 3485 7883 3483 7890
3490 7894 3495 7903 3512 7907 3515 7816
3509 7817 3508 7816 3490 7815 3478 7819
TIME...MOT...LOC 0003Z 279DEG 22KT 3496 7878The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 72 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 36 min |
| Jul 8, 8:29 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee, Moore, Wayne | 61 min |
| Jul 8, 8:30 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 8, 8:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Montgomery, Moore, Randolph, Stanly | 81 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange | 39 min |
| Jul 8, 9:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 55 min |
| Jul 8, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 49 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 79 min |
| Jul 8, 9:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Johnston, Wake | 63 min |
| Jul 8, 9:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 53 min |
| Jul 8, 10:05 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 70 min |
| Jul 8, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Jul 8, 11:15 PM EDT | Special Weather Statement | RAH | Wayne | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.